MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31519
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation: 1 x echo-25 was returned to cirl for evaluation.On evaluation of the returned device, it was noted that the device was returned in its original packaging.The stylet was out of the device on return.The stylet can be introduced as far as the kink below the sheath extender.The thumbscrew was not returned in place.There were no other issues noted with the device the customer complaint is confirmed as the failure was verified in the lab.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting, possible causes may be due removing the device incorrectly from the packaging of possibly may have become damaged when inserting the device into the scope.Prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing record for echo-19 device of lot number c1353508 did not have any discrepancies which could have contributed to this occurrence.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "both were used in the same procedure.Both had the same complaint.After just one pass, the stylet would not pass all the way through the needle-it became stuck no matter how straight the sheath was kept or how clean the assistant made the needle with saline flush and air after the specimen was collected.(needle # 1) had 1-2 cm left before being fully seated and it would not exit the tip of the needle.Another cook 25g needle was used for the 2nd pass and the stylet passed with no problem.- (b)(4).(needle # 2) after 1 pass the stylet was only able to pass through about 25 cm before it became stuck and had to be pulled with great force to remove it.The stylet looked and felt like it had been "roughed up" when it was stuck inside the needle.- (b)(4).

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7014082
Report Number3001845648-2017-00514
Device Sequence Number19188343
Product Code FCG
UDI-Device Identifier00827002315198
UDI-Public(01)00827002315198(17)200504(10)C1353508
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31519
Device Catalogue NumberECHO-25
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/06/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Initial Report FDA Received Date11/09/2017
Patient Sequence Number1